MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CONCERTO + BASIC; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CONCERTO + BASIC; LIFT, PATIENT, NON-AC-POWERED
Model Number BAB5000-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 05/24/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
On (b)(6) 2022, an arjo representative visited the customer to inspect the concerto shower trolley.The arjo representative found the device in good condition with no visible damage.The side rails locked securely.The device passed all qc checks and functioned as intended.No malfunctions were found.Concerto/basic shower trolley is intended for bathing and showering in hospitals or care facilities residents under the supervision of trained skilled nursing staff.The device is equipped with two side supports located on each side.In order to release it from the up position the two catches need to be pressed at the same time.When raising the side support, the two catches shall be snapped into place.The instruction for use (ifu) guides through using the side support: "when raising the side support, make sure the two catches snap into place." "fold down the side support by pressing the two catches at the same time." the concerto/basic must be used by appropriately trained caregivers with adequate knowledge of the care environment its common practices, procedures and guidelines in the ifu.The ifu recommends user to perform resident assessment according to the specified criteria, such as to use this equipment mainly with resident that is almost completely bedridden and totally dependent.If criteria listed in the ifu are not met, alternative equipment should be used.The ifu also provides information for safe and correct use of the device e.G.: "both caregivers need to help the patient towards the bed." "to avoid injury, make sure the resident is not left unattended at any time." "to avoid patient falling out of the device, make sure that all side supports are in a locked position." "to avoid falling, make sure that the patient is positioned in accordance with this ifu." based on the information provided, the root cause of the investigated incident was not identified as a malfunction (unintended unlock of the side support).During the evaluation of the device and the quality control check, it was not possible to recreate the alleged scenario.The device passed all qc checks and functioned as intended during the evaluation.No other issue that could contribute to the incident was detected.In conclusion, the device was used for resident handling at the time of event, and in that way contributed to the event.No device malfunction was detected upon the evaluation conducted after the event, therefore the device met all manufacturer¿s technical specifications.However, as per the customer¿s allegation the side support unlocked, so the device did not perform as intended.This complaint was decided to be reported to the competent authorities due to the reported resident fall which resulted in the resident's death.
 
Event or Problem Description
Arjo was notified about an event involving a concerto shower trolley.The following information was gathered: after washing, the resident was transferred to the resident¿s room with the concerto shower trolley.The trolley was positioned parallel to the bed.It was reported that the side rails were up.While getting dressed, the resident turned towards the bed, the side rails allegedly loosened and the resident then fell head first onto the floor.As a consequence, the resident sustained broken ribs, broken collarbone and there was minimal bleeding.It was reported that the resident died 5 days after the event.

Brand Name
CONCERTO + BASIC
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key14787170
Report Number3007420694-2022-00099
Device Sequence Number11969923
Product Code FSA
UDI-Device Identifier05055982788144
UDI-Public(01)05055982788144(11)210913
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBAB5000-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight75 KG